Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

cortizone injections in ankles and numbing in both legs

Posted by andreal on 1/23/05 at 23:32 (167781)

About 10 weeks ago I started having cortizone injections into my ankles for very painful plant fascia- Over a 4 week period I had three injections in each ankle. Around the same time period after the injections, I started having numbing and tingling in my feet, legs, and groin area. Is it possible that something in these injections could have caused this? The numbing and tingling is in both feet and legs. It worsens when I walk up hill, walk for extended periods(not even that long-2-3 minutes), or at a quick pace. It is definently getting worse weekly. My General Physician has ruled out MS and Lower Back Injury with MRI's- I do have a severly buldging disc (diagnosed 8/2000) at c5-c6 but the nuerologist doesn't think this is the cause. Could the injections have caused such a side effect or damage that would cause this symptom? Any info would be greatly appreciated. Tired of feeling this way....

Re: cortizone injections in ankles and numbing in both legs

Dr. Z on 1/24/05 at 21:40 (167867)

Did you have an EMG/nerve conduction.?

Re: cortizone injections in ankles and numbing in both legs

andreal on 1/25/05 at 07:50 (167889)

No- but curious about what that is and would you suggest it. Thanks for the response.

Re: cortizone injections in ankles and numbing in both legs

Dr. Zuckerman on 1/25/05 at 11:48 (167894)

Hi
Tough to determine without a hand on examination. If it continues I would see a neurologist or have your podiatrist re-evaluate this problem.

Re: cortizone injections in ankles and numbing in both legs

andreal on 1/25/05 at 12:59 (167905)

I'm seeing a neurologist and am in the process of contacting my podiatrist to see about the possiblilty of this being a side effect of the cortizone shots. I still would like to know if you (as a podiatrist) or anyone else (as a patient) has ever heard or had these symptoms after receiving cortizone shots on the inside of ankle? Have you ever heard of this? Again, thank you for the information.

Re: cortizone injections in ankles and numbing in both legs

Dr. Z on 1/25/05 at 22:04 (167948)

Hi

Not for injections on the side of the foot for plantar fasciitis. It is possible if the area around the posterior tibial nerve was injected to have numbness but you have numbness in both legs. Am I correct that there is numbness in the leg where no steriod injections were injected? The neurologist should get to the bottom of this

Re: cortizone injections in ankles and numbing in both legs

andreal on 1/26/05 at 08:58 (167969)

Actually I had injections in both ankles for pf in both feet- that's what makes me suspicious about it being related to the shots. I 'm really going to talk to the neurologist about the shots and these symptoms- as soon as he gets back to me- seems to be taking a while....but was very curious about how far to suggest the link between the shots and the symptoms. Thanks for the feedback-